Alert archive / New York / Flash Flood Warnings in 2000
Flash Flood Warning 41, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Aug 1, 2000, 10:10 PM EDT for Seneca County, Yates County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 1, 2000, 10:10 PM EDT (02:10 UTC)
- Expired
- Aug 2, 2000, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Seneca County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 107 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1310 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 020211 FFWBGM NYC099-123-020500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 1010 PM EDT TUE AUG 1 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS EXTENDED THE * FLASH FLOOD WARNING FOR... SENECA COUNTY IN CENTRAL NEW YORK. YATES COUNTY IN CENTRAL NEW YORK. * UNTIL 100 AM EDT. * AT 1005 PM EDT...RADAR SHOWED 1.5 TO 2.5 INCHES OF RAIN IN THE PAST 6 HOURS ACROSS YATES AND SENECA COUNTIES. SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN NORTHERN YATES COUNTY...AND WILL MOVE INTO NORTHERN SENECA COUNTY DURING THE NEXT HOUR. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING IN NORTHERN YATES AND SENECA COUNTIES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. LAT...LON 4276 7723 4264 7707 4277 7677 4296 7684 $$ VAN AUSDALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 9:13 PM EDT, 57 minutes earlier.
Area forecast discussion, Aug 1, 9:13 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 913 PM EDT TUE AUG 1 2000 HEAVY RAIN WILL EXIT ONEIDA COUNTY IN THE NEXT HOUR OR SO...WITH A FEW TSTORMS ACROSS YATES...SENECA...AND CAYUGA COUNTIES. AN AREA OF LIGHT TO MODERATE RAIN ACROSS PIKE COUNTY PA WILL ALSO BE MOVING OUT IN THE NEXT COUPLE OF HOURS. WILL PUT LIKELY POPS ACROSS NORTHERN ZONES...AND DROP EVERYONE ELSE TO SCATTERED. WITH RAIN DECREASING IN INTENSITY AND NO RAIN DEVELOPING UPSTREAM...WILL LET FLOOD WATCHES EXPIRE. REST OF FORECAST UNCHANGED. ZONES BY 1000PM. .BGM...NONE. VAN AUSDALL
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 8:25 PM EDT | Flash Flood Warning | BGM | Oneida | 3 hr |
Nearby
Flash Flood Warnings in New York, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.